Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Undergone angioplasty. Having shoulder pain. Taking Cloppidofrel+asprinn. Suffering from constipation. What could this be?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1201 Questions
I have undergone angioplasty on 16 XXXXXXX 13. I had the left shoulder pain even before this.But now it has increased. I am taking Cloppidofrel+asprinn, metropolol and aterovastatin tablets. I have been adivised physiotherapic exercises both by orthopedician as well as the cardiologist. I am continuing with the exercises. however, there is no relief.. It pains particularly when I make specific movements of the arm, particularly when stretching upwards etc. Nowadays, even when I am sitting I get this pain.I am also suffering from constipation and I have to strain while passing stools. can u tell me why I get this pain and constipation?
Posted Mon, 3 Jun 2013 in General Health
Answered by Dr. Jorge Brenes-Salazar 1 hour later

Thanks for sharing your health concerns.

The pain you refer to sounds muskuloskeletal in nature, and could be related to a muscle strain, sprain, articular problem such osteoarthritis, etc does not sound cardiac in nature as it is affected by movement. Your orthopedic doctor can do a focused examination and provide a definite diagnosis. I would encourage you talk to him before taking any pain medications given your heart condition.

In terms of constipation, the most common cause is functional related to suboptimal fiber and fluid intake but other systemic processes such as hypothyroidism, diabetes or irritable bowel syndrome. You might start by increasing fiber intake and talking to your provider about laxative options. I encourage you to work on this constipation issue since you are on double antiplatelet therapy and bowel strain could increase risks of gastrointestinal bleeding.

Hope this useful wish you the best health

Dr Brenes salazar
Mayo clinic mn
Above answer was peer-reviewed by
Follow-up: Undergone angioplasty. Having shoulder pain. Taking Cloppidofrel+asprinn. Suffering from constipation. What could this be? 22 hours later
I am taking about 3 litres of water everyday and also a lot of fruits. In addition I take a cup of leafy vegetable during lunch and dinner.I also take 3.5 g of Isabgol husk in a glass of warm water just before sleeping. However, my stool continues to be hard. I am able to pass stool once in 2-3 dayes with a lot of strain.Do I need to take more fiber?
Answered by Dr. Jorge Brenes-Salazar 22 hours later
It seems that both your fluid and fiber intake are adequate. I would consider using a stool softener or soft laxative daily. Your primary physician can guide you through both options, decide dosage and monitor response.

Hope this is helpful. Wish you the best health.

Dr Brenes Salazar, MD
Above answer was peer-reviewed by
Follow-up: Undergone angioplasty. Having shoulder pain. Taking Cloppidofrel+asprinn. Suffering from constipation. What could this be? 1 hour later
Thank you. Regarding the left shoulder pain I have someting more to ask. Yesterday and today I have experienced a slight pain on my left chest after doing a brisk walk of 1.7 km. The pain subsided after I slowed down.I also felt a slight uneasines on my left chest after dinner. I don't know whether it is due to heart ordue to some gastric trouble.In fact I started walking after eating a mango and a cup wheat flakes in hot water.Today again I had difficulty while passing stools and I had to assist with my fingers by inserting it in the anus to pass stools. I have not consulted the cardiologist for the above discomforts being very mild in nature. So, could the pain be due to some gastric trouble or it has something to do with the heart and strain during passing stools? Could you kindly advise?
Answered by Dr. Jorge Brenes-Salazar 11 hours later
Thanks for your follow up questions; I think it is quite reasonable to mention those episodes of exertional discomfort to your cardiologist, since they seem different from the shoulder discomfort you experience with stretching. He may then decide if further testing is required. As far as the constipation issue, it sounds quite severe and you should evaluate the laxatives/stool softeners with the guidance of your primary physician, since if no response is seen then some abdominal imaging might be needed to rule out a mechanical cause of persistent constipation.

Hope this is useful; wish you the best health.

Dr Brenes Salazar MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor